Alert archive / Wyoming / High Wind Warnings in 2010
High Wind Warning 7, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Apr 27, 2010, 8:00 PM MDT for 4 counties in Wyoming. It took effect at Apr 27, 2010, 9:00 PM MDT. It was in force for 9 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 27, 2010, 8:00 PM MDT (02:00 UTC)
- In effect from
- Apr 27, 2010, 9:00 PM MDT
- Expired
- Apr 28, 2010, 6:00 AM MDT
- In force
- 9 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Sublette County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 51 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 1:46 AM MDT | NON-TSTM WND GST 64 | 6 W Lander, WY | |
| Apr 28, 2:25 AM MDT | NON-TSTM WND GST 58 | Big Piney, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 2.0 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3334 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
160 WWUS75 KRIW 280200 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 800 PM MDT TUE APR 27 2010 ...HIGH WINDS TO IMPACT PARTS OF CENTRAL WYOMING TONIGHT... .THE COMBINATION OF VERY STRONG MOUNTAIN TOP WINDS AND AN INCREASING SURFACE PRESSURE GRADIENT WILL COMBINE TO PRODUCE HIGH WINDS BETWEEN LANDER AND JEFFREY CITY LATER THIS EVENING THROUGH ABOUT SUNRISE WEDNESDAY. ALSO STRONG WIND SPEEDS WILL OCCUR ALONG THE EAST SLOPES OF THE WIND RIVER MOUNTAINS...INCLUDING AROUND SOUTH PASS. WYZ018-281200- /O.UPG.KRIW.HW.A.0008.100428T0300Z-100428T1200Z/ /O.NEW.KRIW.HW.W.0007.100428T0300Z-100428T1200Z/ LANDER FOOTHILLS- INCLUDING THE CITY OF...LANDER 800 PM MDT TUE APR 27 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM MDT WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...A SOUTHWEST WIND WILL INCREASE DRAMATICALLY AFTER 9 PM. AREAS CLOSER TO THE MOUNTAINS WILL SEE THE HIGHEST WIND SPEEDS AND GUSTS. THE STRONG WIND SHOULD DECREASE BY 6 AM WEDNESDAY. * WIND...PERIODS OF SOUTHWEST WIND OF 35 TO 45 MPH WITH GUSTS AT OR ABOVE 60 MPH WILL OCCUR FROM 9 PM UNTIL EARLY MORNING. * IMPACTS...TRAVELLERS BETWEEN LANDER AND FORT WASHAKIE ALONG HIGHWAY 287 WILL EXPERIENCE STRONG CROSSWINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. SECURE LOOSE ITEMS ON YOUR PROPERTY AS WELL. && $$ WYZ019-281200- /O.UPG.KRIW.HW.A.0008.100428T0300Z-100428T1200Z/ /O.NEW.KRIW.HW.W.0007.100428T0300Z-100428T1200Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 800 PM MDT TUE APR 27 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM MDT WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...A SOUTHWEST WIND WILL INCREASE DRAMATICALLY AROUND 9 PM THIS EVENING AND WILL REACH HIGH WIND SPEEDS DURING THE NIGHT...THROUGH ABOUT 6 AM WEDNESDAY. * WIND...PERIODS OF SOUTHWEST WIND AT 35 TO 45 MPH WITH GUSTS OVER 60 MPH WILL OCCUR. * IMPACTS...TRAVEL ALONG HIGHWAY 287 BETWEEN BEAVER RIM AND JEFFERY CITY AND HIGHWAY 135 BETWEEN BEAVER RIM AND SWEETWATER STATION WILL BE HAMPERED BY THE HIGH WINDS. RESIDENTS SHOULD SECURE ANY LOOSE OUTDOOR FURNITURE OR OTHER ITEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ015-281200- /O.NEW.KRIW.HW.W.0007.100428T0300Z-100428T1200Z/ WIND RIVER MOUNTAINS EAST- 800 PM MDT TUE APR 27 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM MDT WEDNESDAY. * SUMMARY AND TIMING...WIND SPEEDS WILL INCREASE DRAMATICALLY THIS EVENING AND WILL REACH HIGH WIND SPEEDS DURING THE NIGHT...THROUGH ABOUT 6 AM WEDNESDAY. * WIND...PERIODS OF SOUTHWEST WIND OF 45 TO 55 MPH WILL OCCUR WITH GUSTS OF 75 MPH OR HIGHER. * IMPACTS...HIGH WIND SPEEDS ARE EXPECTED AT TIMES ON HIGHWAY 28 FROM SOUTHEAST OF LANDER TO SOUTH PASS. THIS WILL CREATE HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ AR
2 follow-up statements
739 WWUS75 KRIW 280859 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 259 AM MDT WED APR 28 2010 ...HIGH WINDS WILL IMPACT PARTS OF CENTRAL WYOMING EARLY THIS MORNING... .VERY STRONG MOUNTAIN TOP WINDS AND AN INCREASING SURFACE PRESSURE GRADIENT WILL COMBINE TO PRODUCE HIGH WINDS BETWEEN LANDER AND JEFFREY CITY THROUGH ABOUT SUNRISE THIS MORNING. STRONG WIND SPEEDS WILL ALSO OCCUR ALONG THE EAST SLOPES OF THE WIND RIVER MOUNTAINS...INCLUDING AROUND SOUTH PASS. WYZ018-281200- /O.CON.KRIW.HW.W.0007.000000T0000Z-100428T1200Z/ LANDER FOOTHILLS- INCLUDING THE CITY OF...LANDER 259 AM MDT WED APR 28 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT EARLY THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT EARLY THIS MORNING. * SUMMARY AND TIMING...STRONG SOUTHWEST WIND WILL CONTINUE EARLY THIS MORNING. AREAS CLOSER TO THE MOUNTAINS WILL SEE THE HIGHEST WIND SPEEDS AND GUSTS. THE STRONG WIND SHOULD DECREASE BY 6 AM WEDNESDAY. * WIND...PERIODS OF SOUTHWEST WIND OF 35 TO 45 MPH WITH GUSTS AT OR ABOVE 60 MPH ARE EXPECTED THROUGH ABOUT 6 AM. * IMPACTS...TRAVELERS BETWEEN LANDER AND FORT WASHAKIE ALONG HIGHWAY 287 WILL EXPERIENCE STRONG CROSSWINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. SECURE LOOSE ITEMS ON YOUR PROPERTY AS WELL. && $$ WYZ019-281200- /O.CON.KRIW.HW.W.0007.000000T0000Z-100428T1200Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 259 AM MDT WED APR 28 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT EARLY THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT EARLY THIS MORNING. * SUMMARY AND TIMING...STRONG SOUTHWEST WIND WILL CONTINUE EARLY THIS MORNING THROUGH ABOUT 6 AM. * WIND...PERIODS OF SOUTHWEST WIND AT 35 TO 45 MPH WITH GUSTS OVER 60 MPH ARE EXPECTED. * IMPACTS...TRAVEL ALONG HIGHWAY 287 BETWEEN BEAVER RIM AND JEFFERY CITY AND HIGHWAY 135 BETWEEN BEAVER RIM AND SWEETWATER STATION WILL BE HAMPERED BY THE HIGH WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ015-281200- /O.CON.KRIW.HW.W.0007.000000T0000Z-100428T1200Z/ WIND RIVER MOUNTAINS EAST- 259 AM MDT WED APR 28 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT EARLY THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT EARLY THIS MORNING. * SUMMARY AND TIMING...STRONG SOUTHWEST WIND WILL CONTINUE EARLY THIS MORNING THROUGH ABOUT 6 AM. * WIND...SOUTHWEST WIND OF 45 TO 55 MPH WILL OCCUR WITH GUSTS OF UP TO 75 MPH. * IMPACTS...HIGH WIND SPEEDS ARE EXPECTED AT TIMES ON HIGHWAY 28 FROM SOUTHEAST OF LANDER TO SOUTH PASS. THIS WILL CREATE HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ SMITH
646 WWUS75 KRIW 281218 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 618 AM MDT WED APR 28 2010 WYZ015-018-019-281330- /O.EXP.KRIW.HW.W.0007.000000T0000Z-100428T1200Z/ WIND RIVER MOUNTAINS EAST-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITIES OF...LANDER...JEFFREY CITY 618 AM MDT WED APR 28 2010 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. WINDS HAVE DIMINISHED BELOW HIGH WIND THRESHOLDS THIS MORNING AS A COLD FRONT WAS MOVING ACROSS THE AREA. THEREFORE THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Apr 27, 1:49 PM MDT, 6 hours 11 minutes earlier.
Area forecast discussion, Apr 27, 1:49 PM MDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 149 PM MDT TUE APR 27 2010 SHORT TERM...TONIGHT THROUGH FRIDAY STRONG STORM SYSTEM COMING INTO THE PACNW ATTM WITH COLD FRONT PUSHING ACROSS ERN OR AND WA. THIS SYSTEM WAS ANALYZED WITH -30C AIR AT H5 BUT AS THE RIDGE BUILDS OVER THE ERN PACIFIC AND THE STORM STRENGTHENS OVERNIGHT THE COLD CORE IS FORECAST BY THE GFS TO DROP TO -32C. PRETTY IMPRESSIVE FOR LATE APRIL. THE APPROACHING COLD FRONT SHOULD HAVE QUITE AN IMPACT AS THE THERMAL GRADIENT SHOULD BE QUITE IMPRESSIVE. THE COMBINATION OF A 130KT JET STREAK PASSING OVER AND SLIGHTLY TO THE SOUTH COMBINED WITH INCREASING QG FRONTOGENESIS SHOULD PROVIDE FOR QUITE A BAROCLINIC BOUNDARY. GENERALLY FOLLOWING THE GFS TODAY AND IT SHOWS AN IMPRESSIVE FRONTAL BOUNDARY IMPACTING THE WEST THIS EVENING WITH A QUICK QUARTER TO HALF AN INCH OF QPF. RAPIDLY INCREASING S TO SW WINDS WITH THE APPROACH OF THE FRONT AND JET WILL PROVIDE FOR STRENGTHENING WINDS AND A POTENTIAL HIGH WIND EVENT FOR THE LANDER FOOTHILLS AND GREEN MTNS...RATTLESNAKE RANGE. EVEN EASTERN SWEETWATER WILL HAVE TO BE WATCHED. THE CODY FOOTHILLS SIGNATURE IS NOT AS STRONG AS YESTERDAY BUT WINDS MAY STILL BE BORDERLINE UP THERE AND NEED TO BE WATCHED TONIGHT. OUT WEST...TEMPERATURES WILL DROP RAPIDLY AFTER MIDNIGHT WITH RAIN CHANGING TO SNOW IN THE FAR WEST VALLEYS BY MORNING. WINTER WEATHER ADVISORY WILL BE ISSUED FOR THE NW MTNS STARTING AT 03Z AND AFTER 06Z FOR THE SWRN MTNS. THE WRN VALLEYS WILL NEED TO BE WATCHED ANYTIME AFTER 09Z-10Z. IT'S POSSIBLE WE'LL NEED ADVISORIES FOR THE JACKSON AND STAR VALLEYS DURING THE DAY WEDNESDAY. AS THE FRONT PUSHES EAST OF THE DIVIDE...A SWATH OF SHOWERS IS EXPECTED ALONG THE FRONT FOLLOWED BY VEERING AND STRENGTHENING WINDS FOR THE CENTRAL BASINS. IT WILL BE A RAW...WINDY DAY FOLLOWING THIS COLD FRONT WITH SHOWERS DECREASING WITHIN A FEW HOURS AFTER FRONTAL PASSAGE. MOST AREAS EAST OF THE DIVIDE SHOULD SEE AT LEAST A BRIEF PERIOD OF LIGHT RAIN ...POSSIBLY MIXED WITH SNOW DURING ANY STRONG CONVECTIVE SHOWERS. STRONG WEST WINDS WILL PREVAIL IN MANY AREAS DURING THE DAY WEDNESDAY WITH THE RED DESERT BEING BORDERLINE HIGH WIND IN SPOTS. IT LOOKS LIKE A COLD AND UNSETTLED REST OF THE SHORT TERM PERIOD AS THE NRN LOW WHICH INITIALLY FORMS ON WEDNESDAY IS DRAWN SWD AS MORE AND MORE ENERGY DIVES INTO THE BASE OF THE TROUGH OVER THE NRN GREAT BASIN. THE ODDS OF PCPN WILL INCREASE AGAIN THURSDAY INTO FRIDAY AS MOIST WRAPAROUND PCPN INCREASES AS THE LOW DROPS SOUTH AND A SLY MOVG JET STREAK COMES INTO PLAY. HAVE BEGUN TO INCREASE POPS DURING THIS PERIOD...ESPECIALLY ON FRIDAY. WINDS WILL CONTINUE THROUGH THE PERIOD...ESPECIALLY IN THE N TO NW FAVORED AREAS. LONG TERM...FRIDAY NIGHT THROUGH TUESDAY BELOW NORMAL TEMPERATURES EXPECTED TO CONTINUE THROUGH THE WEEKEND ALONG WITH A CHANCE FOR RAIN AND SNOW SHOWERS. A GRADUAL RETURN TO MORE SEASONABLE TEMPERATURES EXPECTED EARLY NEXT WEEK WITH CONTINUED UNSETTLED WEATHER. MEDIUM-RANGE MODELS BEGIN THE PERIOD IN GOOD AGREEMENT WITH COLD UPPER TROUGH OVER AREA FRIDAY AND SATURDAY WITH H7 MOIST CYCLONIC NW FLOW OVER AREA BRINGING CHANCES FOR RAIN AND SNOW SHOWERS MAINLY ACROSS THE NORTHERN TWO-THIRDS OF WYOMING. HIGHS BOTH DAYS EXPECTED TO BE IN THE 40S TO NEAR 50. DIFFERENCES BECOME MORE APPARENT BETWEEN GFS AND ECMWF OVER THE WEEKEND ACROSS THE PACIFIC WITH GFS PUSHING SHARP TROUGH ACROSS THE CENTRAL PACIFIC...AMPLIFYING DOWNSTREAM RIDGE OVER EASTERN PACIFIC WHICH LEADS TO REINFORCEMENT/RETROGRESSION OF TROUGH ACROSS INTERIOR U.S. ECMWF DEVELOPS FLATTER FLOW ACROSS THE PACIFIC...SPLITTING ENERGY OVER EASTERN PACIFIC RIDGE...LEADING TO DEAMPLIFICATION AND PROGRESSION OF DOWNSTREAM TROUGH. FORECAST WEIGHTED TOWARD THE LATTER ECMWF SOLUTION WITH A SOMEWHAT MILDER WESTERLY FLOW PREVAILING EARLY NEXT WEEK...BUT GIVEN THE HIGH DEGREE OF UNCERTAINTY...POPS WEIGHTED HEAVILY TOWARD CLIMATOLOGY SUNDAY AND ONWARD. AVIATION... ISOLATED SHOWERS AND THE ASSOCIATED MVFR CONDITIONS WILL MOVE INTO FAR WESTERN WY THIS EVENING...WITH ISOLATED THUNDERSTORMS POSSIBLE THROUGH APPROX 06Z WEDNESDAY. SHOWERS WILL INCREASE IN COVERAGE BY 02Z WED OVER FAR WESTERN WY WITH SCATTERED MVFR CONDITIONS OCCURRING IN THE MOUNTAINS. VERY STRONG WEST AND SOUTHWEST WIND WILL IMPACT THE ALL TERMINALS THROUGH THE DAY WEDNESDAY...ESPECIALLY KLND...WHERE A HIGH WIND WATCH IS IN EFFECT. A STRONG SURFACE COLD FRONT WILL MOVE FROM WEST TO EAST THROUGH THE REGION TONIGHT AND WED MORNING. THE FRONT WILL SPREAD WIDESPREAD MVFR CONDITIONS IN RAIN AND MOUNTAIN SNOW FROM WEST TO EAST FROM APPROXIMATELY 08Z-14Z WEDNESDAY. SNOW LEVELS WILL FALL TO VALLEY FLOORS BTWN 10-12Z WED. EAST IF THE DIVIDE...STRONG WEST WIND ALONG WITH ISOLATED SHOWERS/MVFR CONDITIONS ARE EXPECTED AROUND SUNRISE WEDNESDAY AS THE STRONG SFC FRONT PLOWS EAST OF THE DIVIDE. THE STRONG WEST WIND WILL CONTINUE THROUGH THE DAY. FIRE WEATHER... A VIGOROUS STORM SYSTEM WILL SWEEP ACROSS THE AREA TONIGHT INTO WEDNESDAY. A STRONG COLD FRONT WITH PUSH RAPIDLY ACROSS THE AREA AND WILL BE ACCOMPANIED BY STRONG TO VERY STRONG WINDS IN MOST AREAS. SNOW WILL DEVELOP IN THE WESTERN MOUNTAINS TONIGHT WITH RAIN SHOWERS SWITCHING OVER TO SNOW BY MORNING IN THE WESTERN VALLEYS. THE FRONTAL SYSTEM WILL ALSO PRODUCE SHOWERS AND ISOLATED THUNDERSTORMS AS IT SWEEPS EAST OF THE DIVIDE ON WEDNESDAY. A COLD...WINDY AND UNSETTLED PERIOD WILL PREVAIL THE REMAINDER OF THE WEEK. && .RIW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM 9 PM MDT THIS EVENING THROUGH LATE TONIGHT WYZ018-019. WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM MDT WEDNESDAY WYZ014-015-024. WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 3 PM MDT WEDNESDAY WYZ001-012. && SHORT TERM...SKRBAC LONG TERM...AEM AVIATION...CHURCH FIRE WEATHER...SKRBAC
Hazardous weather outlook, Apr 27, 2:46 PM MDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 246 PM MDT TUE APR 27 2010 WYZ001>020-022>030-281100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 246 PM MDT TUE APR 27 2010 ...WINTER WEATHER ADVISORY FOR THE WESTERN MOUNTAIN TONIGHT AND WEDNESDAY... ...HIGH WIND WATCH FOR THE LANDER FOOTHILLS...GREEN MOUNTAINS AND RATTLESNAKE RANGE LATER THIS EVENING THROUGH SUNRISE WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TONIGHT AND WEDNESDAY VERY WINDY CONDITIONS...WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH...ARE POSSIBLE FROM SOUTH PASS AREA AND THE LANDER FOOTHILLS...ACROSS THE GREEN AND RATTLESNAKE MOUNTAINS TONIGHT. STRONG WEST TO SOUTHWEST WINDS WILL CONTINUE ACROSS THIS AREA AND OVER TO CASPER ON WEDNESDAY BUT NOT QUITE AS STRONG AS TONIGHT. SNOW WILL DEVELOP QUICKLY IN THE WESTERN MOUNTAINS LATER THIS EVENING AND CONTINUE DURING MUCH OF THE DAY WEDNESDAY. SNOWFALL AMOUNTS OF 5 TO 10 INCHES WILL OCCUR WITH LOCALLY HIGHER AMOUNTS IN THE TETONS. THE SNOW WILL BE DRIVEN BY STRONG SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY AN UNSETTLED WEATHER PATTERN WILL KEEP SNOW GOING IN THE MOUNTAINS AT TIMES INTO THE UPCOMING WEEKEND WITH A CHANCE OF SNOW ACROSS THE LOWER ELEVATIONS...ESPECIALLY FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
Nearby
High Wind Warnings in Wyoming, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.